Alert archive / Ohio / Flash Flood Warnings in 2017
Flash Flood Warning 45, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 13, 2017, 1:21 PM EDT for Muskingum County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2017, 1:21 PM EDT (17:21 UTC)
- Expired
- Jul 13, 2017, 4:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Muskingum County, OH
The radar
The Cincinnati radar (KILN), 165 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 2:07 PM EDT | FLASH FLOOD | South Zanesville, OH | REPORTS OF FLOODED ROADWAYS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731
WGUS51 KPBZ 131721
FFWPBZ
OHC119-132015-
/O.NEW.KPBZ.FF.W.0045.170713T1721Z-170713T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
121 PM EDT THU JUL 13 2017
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Southern Muskingum County in east central Ohio...
* Until 415 PM EDT.
* At 118 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain has already fallen over the Zanesville area
and areas to the south and west. Flash flooding is likely as
additional rain will be moving through the area over the next
couple of hours.
* Some locations that will experience flooding include...
Zanesville, South Zanesville, North Zanesville, Philo, Pleasant
Grove, Fultonham, Cannelville, High Hill, Chandlersville,
Ruraldale, Bridgeville and Duncan Falls.
This includes Interstate 70 in Ohio between mile markers 144 and
166.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
LAT...LON 4004 8219 3996 8173 3993 8173 3993 8170
3976 8170 3978 8208 3982 8208 3982 8217
3991 8216 3991 8221
$$2 follow-up statements
090
WGUS71 KPBZ 131929
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
329 PM EDT THU JUL 13 2017
OHC119-132015-
/O.CON.KPBZ.FF.W.0045.000000T0000Z-170713T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muskingum OH-
329 PM EDT THU JUL 13 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
SOUTHERN MUSKINGUM COUNTY...
At 325 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain over the warned area. Between two
to three inches of rain have already fallen. Some locations near
White Cottage are already flooded.
Some locations that will experience flooding include...
Zanesville, South Zanesville, North Zanesville, Philo, Pleasant
Grove, Fultonham, Cannelville, High Hill, Chandlersville, Ruraldale,
Bridgeville and Duncan Falls.
This includes Interstate 70 in Ohio between mile markers 144 and
166.
LAT...LON 4004 8219 3996 8173 3993 8173 3993 8170
3976 8170 3978 8208 3982 8208 3982 8217
3991 8216 3991 8221
$$
24319
WGUS71 KPBZ 132009
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
409 PM EDT THU JUL 13 2017
OHC119-132019-
/O.EXP.KPBZ.FF.W.0045.000000T0000Z-170713T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muskingum OH-
409 PM EDT THU JUL 13 2017
...THE FLASH FLOOD WARNING FOR SOUTHERN MUSKINGUM COUNTY WILL EXPIRE
AT 415 PM EDT...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 4004 8219 3996 8173 3993 8173 3993 8170
3976 8170 3978 8208 3982 8208 3982 8217
3991 8216 3991 8221
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 12:09 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 13, 12:09 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1209 PM EDT Thu Jul 13 2017
.SYNOPSIS...
Rain chances will continue, and escalate into Friday as a cold
front slides toward the Upper Ohio Valley Region.
&&
.NEAR TERM /THROUGH TONIGHT/...
Several rounds of efficient showers and thunderstorms, combined
with saturated soil conditions will lead to an increase in flash
flood potential today and tonight. A Flash Flood Watch has been
issued for most of the area.
Initial shortwave trough is moving east of the area, with
widespread showers winding down. Trailing this wave, however, is
an area of convergence where ongoing showers and thunderstorms
exist over central Ohio. While this area began as one of our
driest locations, the continuous heavy rain may necessitate a
Flash Flood Warning or two, over the next few hours.
Still some questions as to what exactly will play out this
evening. Timing of the next wave still differs quite a bit
across the suite of models, but a majority of solutions show a
lull in widespread showers/thunderstorms late this afternoon or
early evening, before ramping back up near sunset. This seems
appropriate, given the blanket of thick cloud cover that will
result from this morning's activity, helping to suppress further
destabilization, and weak shortwave ridging. Thus, will ramp
PoPs back up along the south near sunset as the next wave
approaches.
Don't think the RAP forecast CAPE values are fully reliable,
given the residual cloud cover suppressing afternoon
destabilization. The 12z NAM appears to have caught on to this
and is limiting instability north of I-70. Even still, modest
instability and an increase in vertical shear could lead to the
development of strong to isolated severe thunderstorms later
this evening.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
Expecting at least scattered showers and thunderstorms to be
ongoing near daybreak Friday, especially south. Upper-level low
will push southeast through the day, with the surface cold
front dragging through in the afternoon. Showers and
thunderstorms are expected along and ahead of the front, south
and east of the Pittsburgh metro. Coverage and intensity of
thunderstorms will largely depend on timing the front and extent
of cloud cover from earlier convection. Nevertheless, SPC has
outlined the Ridges in a day 2 Slight Risk.
High pressure will build in behind the cold front, bringing a
drying trend heading into the weekend. Above average
temperatures are expected to continue.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Sfc high pressure should maintain dry weather through the
weekend. An approaching trough will return low shower/storm
chances for Mon before a large upper high drifts E from the
Plains and Midwest. Near average temperatures are expected.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
Showers with a few embedded thunderstorms will cross the region
this morning...largely east of the ridges by noon. Showers and
storms will be possible later in the afternoon and through the
evening as another wave crosses...but cloud coverage may limit
overall coverage.
.OUTLOOK...
Restrictions possible with showers/storms through Friday and
fog/stratus Saturday AM. VFR the remainder of the weekend.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through Friday evening for MDZ001.
OH...Flash Flood Watch through Friday morning for OHZ039>041-
048>050-057-058.
Flash Flood Watch through Friday evening for OHZ059-068-069.
PA...Flash Flood Watch through Friday morning for PAZ007-008-013-
014-020.
Flash Flood Watch through Friday evening for PAZ021-029-031-
073>076.
WV...Flash Flood Watch through Friday morning for WVZ001-002.
Flash Flood Watch through Friday evening for WVZ003-004-012-
021-509>514.
&&Hazardous weather outlook, Jul 13, 9:52 AM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 952 AM EDT Thu Jul 13 2017 OHZ039>041-048>050-057-058-PAZ007-008-013-014-020-WVZ001-002-141400- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Mercer-Venango-Lawrence-Butler-Beaver-Hancock-Brooke- 952 AM EDT Thu Jul 13 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Slight risk for severe thunderstorms today and tonight. The main threat will be damaging wind gusts. Any storms will be capable of producing heavy downpours which could result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and storms are expected again on Friday. Isolated activity could be strong to severe. Heavy rain will still be a threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ009-015-016-022-023-141400- Forest-Clarion-Jefferson-Armstrong-Indiana- 952 AM EDT Thu Jul 13 2017 This Hazardous Weather Outlook is for northwest Pennsylvania and west central Pennsylvania. .DAY ONE...Today and Tonight. Slight risk for severe thunderstorms today and tonight. The main threat will be damaging wind gusts. Any storms will be capable of producing heavy downpours which could result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and storms are expected again on Friday. Isolated activity could be strong to severe. Heavy rain will still be a threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ059-068-069-PAZ021-029-031-073>075-WVZ003-004-012-021-509-141400- Belmont-Noble-Monroe-Allegheny-Washington-Greene-Westmoreland- Westmoreland Ridges-Fayette-Ohio-Marshall-Wetzel-Marion-Monongalia- 952 AM EDT Thu Jul 13 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Slight risk for severe thunderstorms today and tonight. The main threat will be damaging wind gusts. Any storms will be capable of producing heavy downpours which could result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and storms are expected again on Friday. Isolated activity could be strong to severe. Heavy rain will still be a threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ001-PAZ076-WVZ510>514-141400- Garrett-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 952 AM EDT Thu Jul 13 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for western Maryland, southwest Pennsylvania and northern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Isolated strong to severe storms are possible today. The main threat would be damaging wind gusts. Any storms will be capable of producing heavy downpours which could result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Slight risk for severe thunderstorms Friday. The main threat will be damaging wind gusts. Any storms will be capable of producing heavy downpours which could result in localized flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:57 AM EDT | Areal Flood Advisory | PBZ | Coshocton | 3 hr |
| Jul 13, 9:25 AM EDT | Flash Flood Watch | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 31 hr |
| Jul 13, 11:21 AM EDT | Areal Flood Advisory | PBZ | Muskingum | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.